too much or too little medication? help needed

Hello everyone in this really incredibly resourceful and helpful community. I am really confused and seem to be getting worse and would appreciate some advice. I do not know if I am taking too little t4 and t3 or too much.

My last lab results were

TSH 0.16 range 0.30-5

T3 3.7 range 3.25-6.21

T4 9.1 range 9-19

I am on 75mg of levo, and 12.5 of t3. Since lowering to this dose (i used to take 25mg t3) the main problem has been terrible insomnia, anxiety, generally feeling low. But no lack of energy really, just lack of positive thoughts and desire to do things. I have become a really grumpy person!

I am confused as I have tried pretty much everything, (i also had a 3 months stint at NDT which I thought would change my life: it didn't, symptoms the same as now), I do not know which way to look. I thought these symptoms were of being hyper. But I think from my results i am under, is this correct? Can one feel restless and anxious, and angry being undermedicated? or am i over medicated?

I am also trying to do all the right things with vit D and b12, gluten free for 1,5 years now, etc

any one has some suggestions for me? this would be very much appreciated!

thank you

8 Replies

oldestnewest
  • HyHashi,

    You aren't over medicated. FT4 and FT3 are low in range and most people will feel well when FT4 is in the upper quadrant and FT3 in the upper third. If you're feeling restless and anxious, and angry it may be better to increase Levothyroxine dose rather than T3.

    If you post your vitD and B12 results and ranges I can advise whether you need to supplement or not.

  • thank you Clutter. That's really helpful. I think i will start by increasing the levo to 100. My b12 is 1482 (because i am on supplements), and vit D 90, but i am also taking supplements since that measurement.

  • HyHashi,

    VitD is optimal >75nmol/L. If you are able to get sun on your face and arms several times a week you can stop supplementing D3 until October.

    You can reduce B12 supplements. There's no point in peeing out expensive supplements.

  • I understand your confusion as I found that being under and over treated can cause similar symptoms so good that you got tested!

  • Looking at those labs , I would say under, T4 and T3 are barely in the range.

  • Everybody is different and responds different , particularly when it comes to making fine adjustments but on those blood tests alone and without knowing what else may be going on your tsh could be suppressed by too much t3 especially if you take all the t3 in one hit and it may be messing up your T4 levels (by negative feedback) or you may not be absorbing enough of the T4 dose.....??? You could try circadian rythem dosing e.g taking more of the t3 at night (google for more info :) and make sure your blood tests are not taken within 6 hours of a T3 dose and after a week of any changes to your meds. I am almost allergic to Levothyroxine so i have to get all my t4 from desiccated thyroid and that means too much t3 which for me is 12-13 µg and not enough T4 which is currently 57 µg. If you can tolerate Lerothyroxine you could try balancing T4 and T3 13:1 which is said to be more physiologically similar to human thyroid secretion; for example 100 µg T4 and 7-8 µg T3. Mind you, doctors are advised to only recommend combined T4 T 3 therapy under the Supervision of an endocrinologist....... so ask a doctor for support e. g. with cardiovascular health checks and more frequent thyroid blood tests; and beware making big changes too Quickly

  • thanks Hashihouseman, I actually cannot take t3 at night ( i tried) as it really keeps me awake. The doctor lowered my dose of t3 but i think i am not undermedicated as Clutter pointed out - i just wasn't sure. I'll start by more t4 and then see!

  • Good luck with it all :-)

    By the way I'm the same with T3 at night if I take it on its own but if I take no more than 3-5 µg at midnight with at least 15 µg T4 I sleep much better, go figure!

You may also like...